Paracetamol toxicity in a cat.

Jan Ilkiw, R. C. Ratcliffe

Research output: Contribution to journalArticle

10 Scopus citations

Abstract

Paracetamol, a common human analgesic, is potentially fatal in the cat unless specific therapy is started early. A cat two and one half years old was referred for treatment 14 h after paracetamol had been administered (173 mg/kg). The cat was moribund and cyanotic and subsequently became anaemic and icteric. Treatment consisted of N-acetylcysteine, ascorbic acid and DL-methionine to decrease toxic effects of the paracetamol and intravenous fluids, blood transfusion and amoxycillin as supportive treatment. The cat recovered clinically during the following 12 days, but some laboratory abnormalities were still present 3 weeks later.

Original languageEnglish (US)
Pages (from-to)245-247
Number of pages3
JournalAustralian Veterinary Journal
Volume64
Issue number8
StatePublished - Aug 1987
Externally publishedYes

ASJC Scopus subject areas

  • veterinary(all)

Fingerprint Dive into the research topics of 'Paracetamol toxicity in a cat.'. Together they form a unique fingerprint.

  • Cite this

    Ilkiw, J., & Ratcliffe, R. C. (1987). Paracetamol toxicity in a cat. Australian Veterinary Journal, 64(8), 245-247.